Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have white head pimples and swollen nodes in back of neck. Taking antibiotic. Suggest

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
i have white head pimples in my head for past 2-3 years and kind of swollen nodes in the backside of my neck near behind ears and as i start taking ani biotic (currently am taking droxyl clav 500) it get fine and its not going permanently am fed up of taking antibiotics. Pls suggest
Posted Wed, 24 Jul 2013 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 3 hours later

Thank you for posting your query ,

With you history there seems to be two possibilities .One it can Seborrheic folliculitis in which we get to see multiple pustular small lesions on scalp.
And secondly it can Acne keloidalis ,in which we get to see multiple grouped raised lesions on the nape of neck.At times two can co-exist also.Probably by nodes you mean lymph nodes which we observe in any infection .The possibility of seborheic folliculitis seems to be more likely in your case.

Oral antibiotics would have temporary result on both these conditions .In such conditions I usually advice oral retinoids to be taken for 6 months or so according to your response and body weight.There are certain side effects and precautions while taking these drugs which needs to be considered.One can even take steroid injections in acne keloidalis if sever.These are given intra-lesionally.
For seborheic folliculitis along with oral retinoids one should also clean the scalp with a good anti dandruff shampoo like the one which contains ketocoazole 2%.Oral retoinds needs prior blood investigations before starting it.In seborheic folliculitis I even combine oral anti fungal tablets along with like oral fluconazole or terbinafin. These are not OTC medicines ,so you need to take proper prescription from your doctor.

I would advice you to consult your dermatologist and discuss options of the above said medicines.

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor